MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN 9 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS HICKMAN 9 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 0600604
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of huyh0456 showed no other similar product complaint(s) from this lot number.Device not returned yet.
 
Event or Problem Description
It was reported by the facility that they were able to get blood return, but were unable to flush the catheter to clear the remnant blood.The nurse heard a pop and was unable to get blood after she heard the pop.Air bubbles were noted upon withdrawal.Charge nurse was notified and accessed catheter.Nurse found a small tear like hole just distal to the plastic triangular juncture in the catheter.The catheter was removed and physician was notified, new picc placed and confirmed tip location via x-ray.No reported patient injury.

Brand Name
HICKMAN 9 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7087949
Report Number3006260740-2017-02189
Device Sequence Number901125
Product Code LJS
UDI-Device Identifier00801741051906
UDI-Public(01)00801741051906
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600604
Device Catalogue Number0600604
Device Lot NumberHUYH0456
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1